Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Dec 18, 2021, 2:31 PM CST for San Patricio County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 2:31 PM CST (20:31 UTC)
- Expired
- Dec 18, 2021, 3:15 PM CST
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2358 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.5
The text
As transmitted.
807
WUUS54 KCRP 182031
SVRCRP
TXC409-182115-
/O.NEW.KCRP.SV.W.0058.211218T2031Z-211218T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
231 PM CST Sat Dec 18 2021
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Central San Patricio County in south central Texas...
* Until 315 PM CST.
* At 231 PM CST, a severe thunderstorm was located over Odem, or 7
miles southwest of Sinton, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sinton, Taft, Odem, Gregory, Edroy and Taft Southwest.
This includes the following highways...
Interstate 37 between mile markers 18 and 23.
US Highway 181 between mile markers 620 and 636.
US Highway 77 between mile markers 638 and 658.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2796 9771 2813 9743 2812 9742 2812 9741
2811 9740 2813 9740 2813 9738 2792 9728
2788 9761 2789 9761 2790 9763 2787 9763
2787 9766
TIME...MOT...LOC 2031Z 248DEG 21KT 2794 9759
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ADAMS2 follow-up statements
869
WWUS54 KCRP 182050
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
250 PM CST Sat Dec 18 2021
TXC409-182115-
/O.CON.KCRP.SV.W.0058.000000T0000Z-211218T2115Z/
San Patricio TX-
250 PM CST Sat Dec 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR CENTRAL SAN PATRICIO COUNTY...
At 250 PM CST, a severe thunderstorm was located near Sinton, moving
east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Sinton, Taft and Taft Southwest.
This includes the following highways...
US Highway 181 between mile markers 624 and 634.
US Highway 77 between mile markers 650 and 652.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2791 9755 2798 9758 2811 9739 2792 9731
2791 9736
TIME...MOT...LOC 2050Z 248DEG 18KT 2797 9750
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ADAMS945
WWUS54 KCRP 182105
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
305 PM CST Sat Dec 18 2021
TXC409-182115-
/O.EXP.KCRP.SV.W.0058.000000T0000Z-211218T2115Z/
San Patricio TX-
305 PM CST Sat Dec 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN PATRICIO COUNTY
WILL EXPIRE AT 315 PM CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 2791 9755 2798 9758 2811 9739 2792 9731
2791 9736
TIME...MOT...LOC 2105Z 248DEG 21KT 2799 9743
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 11:28 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 18, 11:28 AM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1128 AM CST Sat Dec 18 2021
.AVIATION...
Cold front just NW of VCT will continue sweeping S this afternoon
ahead of gusty N winds and low CIGs. Widespread +TSRA are most
likely at VCT with the potential for some hail, before this
activity shifts mostly offshore later today. Farther SW along the
front, still feel that some TS will threaten CRP during FROPA
around 21z. Precip should taper from N-S following FROPA with
most areas dry this evening with VFR ceilings west and mostly MVFR
for the eastern terminals. Potential for some -RA tomorrow
morning is too iffy at the moment for inclusion in this TAF cycle,
but after 18z Sunday this should change.
&&
.PREV DISCUSSION... /Issued 956 AM CST Sat Dec 18 2021/
DISCUSSION...
Quick update this morning to align PoPs more closely to observed
trends and to boost winds speeds a bit more behind FROPA this
afternoon. This front as of 930 AM stretched from SAT west to near
DRT and was moving south around 20 knots. On this pace, FROPA
looks to occur at VCT around 1 PM and CRP ~3 PM which aligns well
with the latest HRRR and NAM. Prospects for severe storms are
perking up a bit more, especially over the northern Coastal Bend
and Victoria Crossroads where a N-S axis of exceptionally rich
PWATs (1.6") resides with MLCAPEs AOA 2000 J/kg. Compared to
points farther W-SW, this deeper boundary layer moisture and
subsequent weaker capping is convecting more easily and should
result in the greatest coverage of storms focusing NE of CRP
through the day. The concern for CRP and the rest of the Coastal
Plains is that 850mb winds have veered more SW since the 12z RAOB
and increased to 20 knots which may unfortunately advect lower
PWATs/more CIN along our southern coast by the time FROPA occurs
this afternoon. This is evident in the latest HREF which shows
diminished storm coverage this afternoon near CRP, although our
PoPs over the southern coastal counties remain 60-70% given such
favorable ascent on the horizon, with 90% PoPs farther northeast
closer to the moist axis. No other updates at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 81 47 51 43 58 / 60 30 50 70 20
Victoria 75 45 52 42 57 / 90 10 30 50 20
Laredo 81 47 53 46 63 / 20 20 40 50 10
Alice 78 46 50 40 61 / 40 30 50 70 20
Rockport 75 48 52 44 60 / 80 30 40 70 30
Cotulla 75 45 51 42 66 / 40 20 40 40 10
Kingsville 81 47 50 42 60 / 40 30 50 70 20
Navy Corpus 77 49 53 47 58 / 70 30 50 80 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 4 PM this afternoon to 6 AM CST Sunday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from 4 PM this afternoon to 10 AM CST
Sunday For the following zones: Bays and Waterways from
Baffin Bay to Port Aransas...Bays and Waterways from Port
Aransas to Port O'Connor.
&&
MCZ/93...AVIATIONHazardous weather outlook, Dec 18, 4:00 AM CST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 400 AM CST Sat Dec 18 2021 TXZ229>234-239>247-342>347-442-443-447-191100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 400 AM CST Sat Dec 18 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected as a cold front moves into the region today. Some of the storms could become strong to severe ahead of the front today. Damaging winds and large hail will be possible with some of these storms. Tornadoes may develop also, especially near the Mid-Coast region. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-191100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 400 AM CST Sat Dec 18 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Gale Warning is in effect from late this afternoon through tonight for the Gulf waters. A Small Craft Advisory is in effect from late this afternoon through tonight for the bays. Scattered thunderstorms are expected today through this evening. Some of the storms could produce strong winds today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisory conditions are expected Sunday night over the Gulf waters. TMT/BF
In the hours before
Special weather statement, Dec 18, 12:24 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1224 PM CST Sat Dec 18 2021
TXZ232>234-181900-
Victoria TX-Bee TX-Goliad TX-
1224 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of northwestern
Victoria, northern Goliad and north central Bee Counties through 100
PM CST...
At 1224 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Yorktown to 6 miles northeast of Charco to near
Tulsita. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goliad, Schroeder, Ander, Tulsita, Mission Valley, Weesatche, Weser,
Nursery, Charco and Pettus.
This includes the following highways...
US Highway 181 between mile markers 572 and 574.
US Highway 183 between mile markers 628 and 642.
US Highway 59 between mile markers 666 and 670.
US Highway 87 between mile markers 798 and 802.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2907 9702 2888 9709 2862 9743 2864 9796
2869 9786 2867 9778 2892 9742 2887 9730
TIME...MOT...LOC 1824Z 259DEG 34KT 2899 9752 2881 9756 2867 9777
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ADAMSSpecial weather statement, Dec 18, 12:58 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1258 PM CST Sat Dec 18 2021
TXZ232-233-181930-
Bee TX-Goliad TX-
1258 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of southwestern Goliad
and north central Bee Counties through 130 PM CST...
At 1257 PM CST, Doppler radar was tracking a strong thunderstorm near
Normanna, or 9 miles north of Beeville, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Normanna, Pettus, Berclair and Tuleta.
This includes the following highways...
US Highway 181 between mile markers 576 and 588.
US Highway 59 between mile markers 680 and 690.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2845 9781 2862 9784 2869 9763 2845 9752
TIME...MOT...LOC 1857Z 243DEG 15KT 2853 9772
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ADAMSSpecial weather statement, Dec 18, 1:27 PM CST, 1 hour 4 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 127 PM CST Sat Dec 18 2021 TXZ229>234-239>247-342>344-346-347-442-443-447-182230- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 127 PM CST Sat Dec 18 2021 ...STRONG NORTHERLY WIND GUSTS BEHIND A COLD FRONT... A cold front will continue moving south across South Texas this afternoon ahead of northerly winds of 20 to 30 mph, and occasional gusts approaching 40 mph. This front is expected to reach areas such as Corpus Christi, Rockport, Alice, Freer, and Laredo between 3 PM and 4 PM. Lightweight outdoor objects such as lawn ornaments, garbage cans and tents should be secured or brought indoors. Scattered to numerous showers and thunderstorms are also expected along and behind this cold front. Remember, if you can hear thunder, you are close enough to be struck by lightning. When thunder roars, go indoors!
Special weather statement, Dec 18, 2:06 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
206 PM CST Sat Dec 18 2021
TXZ244-246-182030-
Inland San Patricio TX-Inland Refugio TX-
206 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northeastern San
Patricio and southwestern Refugio Counties through 230 PM CST...
At 205 PM CST, Doppler radar was tracking a strong thunderstorm near
St. Paul, or 7 miles north of Sinton, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Paul.
This includes the following highways...
US Highway 181 near mile marker 618.
US Highway 77 between mile markers 630 and 642.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2826 9735 2807 9729 2806 9730 2807 9756
2813 9758 2813 9757 2818 9753
TIME...MOT...LOC 2005Z 254DEG 18KT 2813 9748
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ADAMSSpecial weather statement, Dec 18, 2:23 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
223 PM CST Sat Dec 18 2021
TXZ239-182100-
Webb TX-
223 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of north central Webb
County through 300 PM CST...
At 223 PM CST, Doppler radar was tracking a strong thunderstorm near
Las Tiendas, or 24 miles southwest of Encinal, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Tiendas and Ranchos Penitas West.
This includes US Highway 83 between mile markers 680 and 682.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2799 9986 2804 9951 2766 9956 2774 9980
2776 9980 2778 9982 2776 9982 2776 9984
2779 9985 2780 9988 2781 9987 2785 9988
TIME...MOT...LOC 2023Z 283DEG 20KT 2789 9972
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ADAMSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:37 AM CST | Gale Warning | CRP | 23 hr | |
| Dec 18, 2:51 AM CST | Small Craft Advisory | CRP | 57 hr | |
| Dec 18, 12:24 PM CST | Special Weather Statement | CRP | Goliad | 36 min |
| Dec 18, 12:58 PM CST | Special Weather Statement | CRP | Bee | 32 min |
| Dec 18, 2:06 PM CST | Special Weather Statement | CRP | San Patricio | 24 min |
| Dec 18, 2:23 PM CST | Special Weather Statement | CRP | Webb | 37 min |
| Dec 18, 2:55 PM CST | Severe Thunderstorm Warning | CRP | Webb | 50 min |
| Dec 18, 3:34 PM CST | Severe Thunderstorm Warning | CRP | Webb | 41 min |
| Dec 18, 3:48 PM CST | Special Weather Statement | CRP | Aransas | 27 min |
| Dec 18, 4:14 PM CST | Special Weather Statement | CRP | Webb | 31 min |
| Dec 18, 4:39 PM CST | Special Weather Statement | CRP | Duval | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.